MAUDE Adverse Event Report: COOPERSURGICAL, INC. INSORB 30 STAPLER; SKIN STAPLER/STAPLE, BIOABSORBABLE

COOPERSURGICAL, INC. INSORB 30 STAPLER; SKIN STAPLER/STAPLE, BIOABSORBABLE
Model Number 2030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Case 6/8 hospital has reported an investigation into an increased rate of surgical site infections (ssi) related to caesarean sections.It was reported that 8 recent cases, all insorb c-section closures, resulted in ssi's.Majority of doctors use the insorb stapler for c-sections.This was a noticeable uptick in department infection rate.After investigation, the hospital does not believe that the insorb stapler was the causal factor in these cases.Rather, they believe that the issues stem from lapses in sterility and infection control measures as practiced by their staff.Hospital is correcting through re-education and enhanced guidelines.Staplers are not being returned.No additional information is available.2030 insorb stapler 2023-10-0000423.
 
Additional Manufacturer Narrative
Customer has indicated that the product will not be returned to cooper surgical for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
Updated: b4, g3, g6, h2, h3, h6, h10 distribution history the lot number was not provided for this complaint, no information of distribution history could be performed.Manufacturing record review the lot number was not provided for this complaint, no information of distribution history could be performed.Incoming inspection review the lot number was not provided for this complaint, no information of distribution history could be performed.Service history record service history not applicable for this product.Historical complaint review a review of the 2-year complaint history related to "infection" shows 9 similar reported complaints including the one under investigation.None of the complaints reviewed were confirmed.Product receipt the complaint product was not returned.Visual evaluation the complaint product was not returned, no visual inspection could be performed.Functional evaluation the complaint product was not returned, no functional inspection could be performed.Root cause not enough information to define a root cause for this complaint, however the surgical representative reached the l&d director of the hospital and they do not believe that insorb was the causal factor in these cases.
 
Event or Problem Description
No additional information is available.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
No change to the final investigation findings.Updating the udi number.Correction to email contact.

Brand Name
INSORB 30 STAPLER
Common Device Name
SKIN STAPLER/STAPLE, BIOABSORBABLE
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull
CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651582
MDR Report Key18046877
Report Number1216677-2023-00151
Device Sequence Number8076908
Product Code GDW
UDI-Device Identifier00867516000104
UDI-Public(01)00867516000104
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2030
Device Catalogue Number2030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer12/01/2023
10/25/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date12/11/2023
11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale